Format

Send to

Choose Destination
Allergy Asthma Clin Immunol. 2011 Oct 3;7:16. doi: 10.1186/1710-1492-7-16.

DRESS with delayed onset acute interstitial nephritis and profound refractory eosinophilia secondary to Vancomycin.

Author information

1
Department of Medicine, Queen's University, Kingston, Ontario, Canada. ellisa@kgh.kari.net.

Abstract

BACKGROUND:

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a relatively rare clinical entity; even more so in response to vancomycin.

METHODS:

Case report.

RESULTS:

We present a severe case of vancomycin-induced DRESS syndrome, which on presentation included only skin, hematological and mild liver involvement. The patient further developed severe acute interstitial nephritis, eosinophilic pneumonitis, central nervous system (CNS) involvement and worsening hematological abnormalities despite immediate discontinuation of vancomycin and parenteral corticosteroids. High-dose corticosteroids for a prolonged period were necessary and tapering of steroids a challenge due to rebound-eosinophilia and skin involvement.

CONCLUSION:

Patients with DRESS who are relatively resistant to corticosteroids with delayed onset of certain organ involvement should be treated with a more prolonged corticosteroid tapering schedule. Vancomycin is increasingly being recognized as a culprit agent in this syndrome.

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center